Is it Possible for Undereye Restylane to Drop to Frontal Cheek Pad?

my doc injected restylane under the muscle to treat my undereye hollows. after 3-5 days, i noticed that my frontal cheek pads, the area right below the underye hollow, was more puffy looking. is it possible the restylane injected under the muscle actually dropped down ?

Doctor Answers (10)

Restylane dropping

+1

It's possible. However, I would follow up with the provider for assessment. Without seeing you in person, it's difficult to know whether or not you had any fat they were working around when injecting the tear trough, or whether you're having some expected swelling.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Puffy cheeks after tear trough injection

+1

The filler is not easily displaced so more likely what you are seeing is the swelling and bruising form the injection settling in the cheek as gravity will pull it down.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Restylane is good at staying where injected

+1

At Cosmetic Boot Camp, one of the most comprehensive courses for board certified dermatologists and plastic surgeons, the consensus is always, every year, that Restylane is the preferred filler for the tear trough area. This is because it "sticks" better where it is injected. The likely explanation for what you are expereincing early on is swelling. Be sure that you do not sleep face down; try to sleep on your back on 2-3 pillows. Avoid alcohol and salty foods. See your treating physician if it is not better in 5-7 days.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

You might also like...

Restylane to tear troughs

+1

Without photos, it sounds as if you may be experiencing swelling.. If this is the case, it will improve. As other panel members have mentioned, it is best to wait 10-14 days before deciding how things have "settled."  It is rare for product to migrate, but if it has occurred you can use Vitrase to correct this.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Too soon to tell; you are swollen

+1

You need to evaluate things after all the swelling has gone down. With undereye injections, the swelling will continue to move down the face as it diminishes. This will distort what your filler looks like a bit while it's resolving. I'd recommend you wait and see how everything looks in 7-10 days and then evaluate with your injector how things look and what might need to be done, if anything.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

I recommend seeing your injecting physician.

+1

There are several possibilities here:

1. You are still swollen.

2. Filler was put in the wrong place.

3. You are holding more water in association with the treatment than is idea.

The treatment for the first possibility is simply allowing more time for things to settle.  The treatment for items 2 and 3 is adjustment with the enzyme hyaluronidase.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Restylane migration

+1

Although it is extremely rare, there are reports in medical literature of fillers migrating. However, I would wait and make sure what you are seeing isn't swelling.

Gary Goldenberg, MD
New York Dermatologist

Is it Possible for Undereye Restylane to Drop to Frontal Cheek Pad?

+1

Possibly, however it sounds more like gravity pulling the swelling down the face which is typical for swelling in and around the eye area.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Migration of Restylane after under-eye injection

+1

Restylane, and other fillers as well, do not migrate. Suboptimal placement or some persistent swelling may give you that appearance. If the accentuation is persistent, hyaluronidase can be used to "erase" some of the filler.

Barry Resnik, MD
Miami Dermatologist

Restylane under eyes

+1

The Restylane does not drop, but it is possible you have edema from the Restylane compressing lymphatic drainage under your eyes.  If it does not resolve after two weeks, revisit your MD who can inject hyaluronidase to remove the product and resolve the swelling. 

Jacqueline Calkin, MD
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.